Renal histology of Fanconi syndrome associated with adefovir dipivoxil: A case report.
A sporadic occurrence of Fanconi syndrome associated with adefovir dipivoxil (ADV) has been reported, particularly when confirmed by renal biopsy. This study presents the case of a 53-year-old man who had been taking ADV 10 mg daily for 10 years to treat chronic hepatitis B (CHB) and subsequently developed Fanconi syndrome. The clinical manifestations included hypophosphatemic osteomalacia, glucosuria, renal tubular acidosis, low-molecular-weight proteinuria, and renal insufficiency. Renal biopsy revealed significant injury to proximal tubular epithelial cells, including vacuolar degeneration and regeneration of tubular epithelial cells. The ultrastructural pathology indicated severe morphological abnormalities of mitochondria, such as densely packed and enlarged mitochondria, with loss, blunting, and disordered arrangement of cristae. Following discontinuation of ADV and supplementation with oral phosphate, hypophosphatemia, glucosuria, and proteinuria were resolved. These findings support the previous hypothesis that ADV-induced nephrotoxicity may involve mitochondrial injury.
All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.
Your Privacy Choices